MAUDE Adverse Event Report: ATOS MEDICAL AB PROVOX VEGA 22.5 FR 10 MM; INDWELLING VOICE PROSTHESIS

ATOS MEDICAL AB PROVOX VEGA 22.5 FR 10 MM; INDWELLING VOICE PROSTHESIS
Model Number 8285
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A theoretical investigation was performed, since the product was disposed by the hospital after the event.A company representative in the clinical team was consulted.Discussion: that a vega should dislodge is unusual, given how robust this prosthesis is.There could be some explanations to the failure.The patient has issues with tissue, peripheral leak or enlarged tissue around vp.The prosthesis may have been too short.The patient used excessive force when cleaning the prosthesis.The designs of the flanges are made so that the retention force of the esophagus flange is significantly larger than for the tracheal flange.This is made to prevent the prosthesis to dislodge into trachea.Conclusion/action: since the prosthesis could not be examined, the reason for the failure mode could not be established.It is likely not a product error.No corrective action/preventive action is considered necessary at this stage and there are no unacceptable trends found in the complaint statistics.
 
Event or Problem Description
Provox vega 22.5 fr 10 mm was dislodged into the esophagus side while the patient was hospitalized.The incident required medical intervention.(b)(6) 2023: while the patient was eating at the hospital (unknown breakfast, lunch or dinner), the indwelled voice prosthesis was dislodged into the patient's esophagus side.The patient called a nurse for help by him/herself.The doctor came and confirmed that the voice prosthesis was stuck in the esophagus and was taken out by means of an endoscope.The actual voice prosthesis (ref 8285) was disposed by the hospital because the hospital determined not to report this as an incident internally.12/01/2023: a sales representative from atos medical visited the hospital to hear about the incident.The incident was discussed with doctor and head nurse which confirmed that the voice prosthesis had not leaked at all and was not broken - looked in a good condition.Therefore, it was determined that it was not caused by the product and the voice prosthesis was disposed.The voice prosthesis was indwelled closer to, and just beside the stoma, because the patient had a kucyo saiken procedure and there was not an option of a good position for making the fistula.Description of the product: provox vega is a one-way valve (prosthesis) that keeps a te-puncture open for speech, while reducing the risk of fluids and food entering the trachea.Provox vega voice prostheses are not permanent implants, and needs periodic replacement.The prosthesis is available in different diameters and several lengths.The device is made of medical grade silicone rubber and fluoroplastic.The voice prosthesis is seated in a puncture in the wall between esophagus and trachea intended use: provox vega voice prosthesis is a sterile single use indwelling voice prosthesis intended for voice rehabilitation after surgical removal of the larynx (laryngectomy).Cleaning of the voice prosthesis is performed by the patient while it remains in situ.

Brand Name
PROVOX VEGA 22.5 FR 10 MM
Common Device Name
INDWELLING VOICE PROSTHESIS
Manufacturer (Section D)
ATOS MEDICAL AB
kraftgatan 8
hörby, 24235
SW  24235
Manufacturer (Section G)
ATOS MEDICAL AB
kraftgatan 8
hörby, 24235
SW   24235
Manufacturer Contact
sofia thomasson
kraftgatan 8
horby, SE-24-235
SW   SE-24235
MDR Report Key18324824
Report Number8032044-2023-00004
Device Sequence Number17989753
Product Code EWL
UDI-Device Identifier07331791010897
UDI-Public07331791010897
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K090455
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number8285
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2023
Initial Report FDA Received Date12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown